Alert archive / Georgia / Winter Weather Advisories in 2016
Winter Weather Advisory 2, NWS Atlanta, GA
NWS Atlanta, GA issued this winter weather advisory at Jan 19, 2016, 5:11 AM EST for 15 counties in Georgia. It took effect at Jan 20, 2016, 4:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 19, 2016, 5:11 AM EST (10:11 UTC)
- In effect from
- Jan 20, 2016, 4:00 AM EST
- Expired
- Jan 19, 2016, 2:44 PM EST
- In force
- Issued by
- NWS Atlanta, GA
Counties Catoosa County, GA, Chattooga County, GA, Dade County, GA, Dawson County, GA, Fannin County, GA, Gilmer County, GA, Gordon County, GA, Lumpkin County, GA, Murray County, GA, Pickens County, GA, Towns County, GA, Union County, GA, Walker County, GA, White County, GA, Whitfield County, GA
The radar
The Northeast Alabama radar (KHTX), 139 km from the middle of the area, began a volume at 10:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 10.2 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2133 m above ground
- 0-6 km bulk shear
- 90 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
803 WWUS42 KFFC 191011 WSWFFC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 511 AM EST TUE JAN 19 2016 GAZ005>009-015-016-191815- /O.UPG.KFFC.WS.A.0001.160120T0900Z-160121T0600Z/ /O.NEW.KFFC.WW.Y.0002.160120T0900Z-160121T0600Z/ /O.CON.KFFC.WC.Y.0001.000000T0000Z-160119T1500Z/ MURRAY-FANNIN-GILMER-UNION-TOWNS-LUMPKIN-WHITE- INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND 511 AM EST TUE JAN 19 2016 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM WEDNESDAY TO 1 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A WINTER WEATHER ADVISORY...FOR ACCUMULATING WINTRY PRECIPITATION...WHICH IS IN EFFECT FROM 4 AM WEDNESDAY TO 1 AM EST THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * LOCATIONS...PORTIONS OF NORTHEAST GEORGIA ARE INCLUDED IN THE WIND CHILL ADVISORY. THE WINTER WEATHER ADVISORY INCLUDES AREAS GENERALLY ALONG AND NORTH OF A LINE FROM SUMMERVILLE...TO DAWSONVILLE...TO HELEN. * TIMING...1 AM TO 10 AM TUESDAY FOR THE WIND CHILL ADVISORY. 4 AM WEDNESDAY TO 1 AM THURSDAY FOR THE WINTER WEATHER ADVISORY. * WIND CHILL READINGS...AS LOW AS 5 TO MINUS 5 DEGREES DUE TO TEMPERATURES IN THE TEENS TO SINGLE DIGITS...AND NORTHWEST WINDS OF 5 TO 10 MPH WITH HIGHER GUSTS. * WINDS...NORTHWEST WINDS OR 5 TO 10 MPH WITH GUST TO 15 MPH. * HAZARD TYPES...ACCUMULATING FREEZING RAIN...SLEET...AND SNOW. * ACCUMULATIONS...SNOW AND SLEET ACCUMULATIONS OF UP TO 2 INCHES. ICE ACCUMULATIONS UP TO ONE TENTH OF AN INCH WITH ISOLATED AMOUNTS AS HIGH AS TWO TENTHS OF AN INCH. * IMPACTS...LOW WIND CHILL VALUES CAN LEAD TO FROSTBITE AND HYPOTHERMIA IF PROPER PRECAUTIONS ARE NOT TAKEN. FOR THE WINTER WEATHER ADVISORY...ACCUMULATIONS OF SNOW...SLEET...AND FREEZING RAIN MAY MAKE TRAVEL DIFFICULT OR IMPOSSIBLE BEGINNING WEDNESDAY MORNING AND CONTINUING INTO WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS CAN RESULT IN FROST BITE AND COULD LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU DRESS IN LAYERS AND WEAR A HAT AND GLOVES. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ GAZ004-191815- /O.UPG.KFFC.WS.A.0001.160120T0900Z-160121T0600Z/ /O.NEW.KFFC.WW.Y.0002.160120T0900Z-160121T0600Z/ WHITFIELD- 511 AM EST TUE JAN 19 2016 ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM WEDNESDAY TO 1 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A WINTER WEATHER ADVISORY FOR ACCUMULATING WINTRY PRECIPITATION...WHICH IS IN EFFECT FROM 4 AM WEDNESDAY TO 1 AM EST THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * LOCATIONS...AREAS GENERALLY ALONG AND NORTH OF A LINE FROM SUMMERVILLE...TO DAWSONVILLE...TO HELEN. * HAZARD TYPES...ACCUMULATING FREEZING RAIN...SLEET...AND SNOW. * ACCUMULATIONS...SNOW AND SLEET ACCUMULATIONS OF UP TO 2 INCHES. ICE ACCUMULATIONS UP TO ONE TENTH OF AN INCH WITH ISOLATED AMOUNTS AS HIGH AS TWO TENTHS OF AN INCH. * TIMING...4 AM WEDNESDAY TO 1 AM THURSDAY * IMPACTS...ACCUMULATIONS OF SNOW...SLEET...AND FREEZING RAIN MAY MAKE TRAVEL DIFFICULT OR IMPOSSIBLE BEGINNING WEDNESDAY MORNING AND CONTINUING INTO WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ GAZ013-014-191815- /O.NEW.KFFC.WW.Y.0002.160120T0900Z-160121T0600Z/ /O.CON.KFFC.WC.Y.0001.000000T0000Z-160119T1500Z/ PICKENS-DAWSON- 511 AM EST TUE JAN 19 2016 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM WEDNESDAY TO 1 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A WINTER WEATHER ADVISORY FOR ACCUMULATING WINTRY PRECIPITATION...WHICH IS IN EFFECT FROM 4 AM WEDNESDAY TO 1 AM EST THURSDAY. * ACCUMULATIONS...SNOW AND SLEET ACCUMULATIONS OF UP TO 1 INCH. ICE ACCUMULATIONS UP TO ONE TENTH OF AN INCH. * LOCATIONS...PORTIONS OF NORTHEAST GEORGIA. * WIND CHILL READINGS...AS LOW AS 5 TO MINUS 5 DEGREES DUE TO TEMPERATURES IN THE TEENS TO SINGLE DIGITS...AND NORTHWEST WINDS OF 5 TO 10 MPH WITH HIGHER GUST. * TIMING...1 AM TO 10 AM TUESDAY FOR THE WIND CHILL ADVISORY. 4 AM WEDNESDAY TO 1 AM THURSDAY FOR THE WINTER WEATHER ADVISORY. * IMPACTS...LOW WIND CHILL VALUES CAN LEAD TO FROSTBITE AND HYPOTHERMIA IF PROPER PRECAUTIONS ARE NOT TAKEN. FOR THE WINTER WEATHER ADVISORY...ACCUMULATIONS OF SNOW...SLEET...AND FREEZING RAIN MAY MAKE TRAVEL DIFFICULT OR IMPOSSIBLE BEGINNING WEDNESDAY MORNING AND CONTINUING INTO WEDNESDAY NIGHT. * WINDS...NORTHWEST WINDS OR 5 TO 10 MPH WITH GUST TO 15 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS CAN RESULT IN FROST BITE AND COULD LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU DRESS IN LAYERS AND WEAR A HAT AND GLOVES. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ GAZ001>003-011-012-191815- /O.NEW.KFFC.WW.Y.0002.160120T0900Z-160121T0600Z/ DADE-WALKER-CATOOSA-CHATTOOGA-GORDON- INCLUDING THE CITY OF...CALHOUN 511 AM EST TUE JAN 19 2016 ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM WEDNESDAY TO 1 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A WINTER WEATHER ADVISORY FOR ACCUMULATING WINTRY PRECIPITATION...WHICH IS IN EFFECT FROM 4 AM WEDNESDAY TO 1 AM EST THURSDAY. * LOCATIONS...PORTIONS OF NORTH GEORGIA...GENERALLY ALONG AND NORTH OF A LINE FROM SUMMERVILLE...TO DAWSONVILLE...TO HELEN. * HAZARD TYPES...ACCUMULATING FREEZING RAIN...SLEET...AND SNOW. * ACCUMULATIONS...SNOW AND SLEET ACCUMULATIONS OF UP TO 2 INCHES. ICE ACCUMULATIONS UP TO ONE TENTH OF AN INCH WITH ISOLATED AMOUNTS AS HIGH AS TWO TENTHS OF AN INCH. * TIMING...4 AM WEDNESDAY TO 1 AM THURSDAY * IMPACTS...ACCUMULATIONS OF SNOW...SLEET...AND FREEZING RAIN MAY MAKE TRAVEL DIFFICULT OR IMPOSSIBLE BEGINNING WEDNESDAY MORNING AND CONTINUING INTO WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
2 follow-up statements
314 WWUS42 KFFC 191536 WSWFFC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1036 AM EST TUE JAN 19 2016 GAZ001>009-011>016-192345- /O.CON.KFFC.WW.Y.0002.160120T0900Z-160121T0600Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND 1036 AM EST TUE JAN 19 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 AM WEDNESDAY TO 1 AM EST THURSDAY... * LOCATIONS...AREAS GENERALLY ALONG AND NORTH OF A LINE FROM SUMMERVILLE...TO DAWSONVILLE...TO HELEN. * HAZARD TYPES...ACCUMULATING FREEZING RAIN...SLEET...AND SNOW. * ACCUMULATIONS...SNOW AND SLEET ACCUMULATIONS OF UP TO 2 INCHES. ICE ACCUMULATIONS UP TO ONE TENTH OF AN INCH WITH ISOLATED AMOUNTS AS HIGH AS TWO TENTHS OF AN INCH. * TIMING...4 AM WEDNESDAY TO 1 AM THURSDAY. * IMPACTS...ACCUMULATIONS OF SNOW...SLEET...AND FREEZING RAIN MAY MAKE TRAVEL DIFFICULT OR IMPOSSIBLE BEGINNING WEDNESDAY MORNING AND CONTINUING INTO WEDNESDAY NIGHT. SOME OF THE GREATEST IMPACTS MAY OCCUR AT PRECIPITATION ONSET WEDNESDAY MORNING DUE TO THE VERY COLD SURFACE TEMPERATURES FORECAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
424 WWUS42 KFFC 191944 WSWFFC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 244 PM EST TUE JAN 19 2016 GAZ001>009-011>016-200345- /O.UPG.KFFC.WW.Y.0002.160120T0900Z-160121T0600Z/ /O.NEW.KFFC.WS.W.0001.160120T1200Z-160121T0600Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND 244 PM EST TUE JAN 19 2016 ...WINTER STORM WARNING IN EFFECT FROM 7 AM WEDNESDAY TO 1 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A WINTER STORM WARNING FOR IMPACTS DUE TO ACCUMULATING SNOW AND ICE...WHICH IS IN EFFECT FROM 7 AM WEDNESDAY TO 1 AM EST THURSDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * LOCATIONS...AREAS GENERALLY ALONG AND NORTH OF A LINE FROM SUMMERVILLE...TO DAWSONVILLE...TO HELEN. * HAZARD TYPES...ACCUMULATING FREEZING RAIN...SLEET...AND SNOW. * ACCUMULATIONS...SNOW AND SLEET ACCUMULATIONS OF UP TO 2 INCHES. ICE ACCUMULATIONS UP TO TWO TENTHS OF AN INCH. * TIMING...4 AM WEDNESDAY TO 1 AM THURSDAY. * IMPACTS...ACCUMULATIONS OF SNOW...SLEET...AND FREEZING RAIN MAY MAKE TRAVEL DIFFICULT OR IMPOSSIBLE BEGINNING WEDNESDAY MORNING AND CONTINUING INTO WEDNESDAY NIGHT. SOME OF THE GREATEST IMPACTS MAY OCCUR AT PRECIPITATION ONSET WEDNESDAY MORNING DUE TO THE VERY COLD SURFACE TEMPERATURES FORECAST. * TEMPERATURES...WILL DROP TO THE LOW TO MID 20S ACROSS MUCH OF NORTH GEORGIA BY 6AM THEN SLOWLY RISE TO ABOVE FREEZING BY MIDDAY AND REACH THE MID TO UPPER 30S BY LATE AFTERNOON. THE HIGHER ELEVATIONS...ABOVE 2000 FT...OF NORTH GEORGIA WILL REMAIN BELOW FREEZING LONGEST...LIKELY THROUGH LATE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...OR ICE ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ GAZ019>024-200345- /O.NEW.KFFC.WW.Y.0003.160120T1200Z-160121T0600Z/ FLOYD-BARTOW-CHEROKEE-FORSYTH-HALL-BANKS- INCLUDING THE CITIES OF...ROME...CARTERSVILLE...GAINESVILLE 244 PM EST TUE JAN 19 2016 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 AM WEDNESDAY TO 1 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A WINTER WEATHER ADVISORY FOR IMPACTS DUE TO ACCUMULATING SNOW AND ICE...WHICH IS IN EFFECT FROM 7 AM WEDNESDAY TO 1 AM EST THURSDAY. * LOCATIONS...MAINLY NORTH OF A ROME TO CANTON TO HOMER LINE. * HAZARD TYPES...ACCUMULATING FREEZING RAIN...SLEET...AND SNOW. * ACCUMULATIONS...SNOW AND SLEET ACCUMULATIONS OF UP TO 1 INCH. ICE ACCUMULATIONS UP TO ONE TENTHS OF AN INCH. * TIMING...4 AM WEDNESDAY TO 1 AM THURSDAY. * IMPACTS...ACCUMULATIONS OF SNOW...SLEET...AND FREEZING RAIN MAY MAKE TRAVEL DIFFICULT OR IMPOSSIBLE BEGINNING WEDNESDAY MORNING AND CONTINUING INTO THE AFTERNOON. SOME OF THE GREATEST IMPACTS MAY OCCUR AT PRECIPITATION ONSET WEDNESDAY MORNING DUE TO THE VERY COLD SURFACE TEMPERATURES FORECAST. * TEMPERATURES...WILL DROP TO THE MID 20S ACROSS MUCH OF NORTH GEORGIA BY 6AM THEN SLOWLY RISE TO ABOVE FREEZING BY MIDDAY AND REACH THE MID TO UPPER 30S BY MID AFTERNOON. THE HIGHER ELEVATIONS...ABOVE 2000 FT...OF NORTH GEORGIA WILL REMAIN BELOW FREEZING LONGEST...LIKELY THROUGH LATE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this winter weather advisory went out at Jan 19, 4:59 AM EST, 12 minutes earlier.
Area forecast discussion, Jan 19, 4:59 AM EST, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 459 AM EST TUE JAN 19 2016 .SHORT TERM /TODAY THROUGH WEDNESDAY/... ...CHALLENGING SHORT TERM FORECAST WITH FIRST BIG CHANCE AT WINTRY PRECIP... SHORT TERM PERIOD BEGINS WITH FRIGID TEMPERATURES THIS MORNING...COMBINING WITH WINDS...TO PRODUCE EXTREMELY COLD WIND CHILLS ACROSS THE NORTHEAST GEORGIA MOUNTAINS. HIGHLIGHTED COUNTIES FOR THE WIND CHILL ADVISORY /WHERE APPARENT TEMPERATURES ARE 5 DEGREES OR LESS/ STILL LOOK APPROPRIATE...AND HAVE MADE NO CHANGES TO THE PRODUCT. THE ADVISORY IS IN EFFECT UNTIL 10 AM. IT WILL NOT BE TOO MUCH WARMER OUTSIDE OF THE ADVISORY AREA...WHERE TEMPERATURES WILL STILL FEEL LIKE THEY ARE IN THE SINGLE DIGITS TO LOW TEENS. SURFACE HIGH PRESSURE WILL CONTINUE TO BUILD INTO THE SOUTHEAST TODAY AS THE RIDGE AXIS MOVE EASTWARD...KEEPING THE DRY AND CHILLY AIR MASS OVER THE STATE /SEE FIRE WEATHER SECTION BELOW/. A MODEST SHORTWAVE APPROACHES THE STATE TONIGHT AND INTO WEDNESDAY MORNING...DAMPENING SOMEWHAT. AS THE COLUMN SATURATES...EXPECT THERMODYNAMIC COOLING TO KEEP TEMPERATURES LOW. AS PRECIPITATION BEGINS ACROSS THE AREA...EXPECT INITIAL LIGHT SNOW/SLEET WEDNESDAY MORNING TO TRANSITION TO FREEZING RAIN /WPC PRECIP PROBS FOR FREEZING RAIN ARE IMPRESSIVE/. NORTH GEORGIA COUNTIES WILL CONTINUE TO SEE A RAIN/SNOW PTYPE THROUGH THE DAY...WITH THE REMAINDER OF THE AREA TRANSITIONING TO ALL RAIN BY THE AFTERNOON. COLD ANTECEDENT CONDITIONS WILL PRIME THE AREA TO SEE EARLY IMPACTS...AND HAVE GONE AHEAD AND UPGRADED THE WINTER STORM WATCH AREA AND EXPANDED IT...ISSUING A WINTER WEATHER ADVISORY FOR 09Z WEDNESDAY TO 06Z THURSDAY. SNOW/ICE ACCUMULATIONS HAVE NOT CHANGED SIGNIFICANTLY FROM THE EVENING FORECAST PACKAGE...AND STILL EXPECTING UP TO 2 INCHES OF SNOW/SLEET IN THE FAR NORTHERN COUNTIES...AND A QUARTER TO HALF AN INCH IN PORTIONS OF THE NORTHERN ATLANTA SUBURBS. THERE STILL REMAINS SEVERAL KEY QUESTIONS AND UNCERTAINTIES WITH THE FORECAST. MODELS TEND TO BE TOO QUICK TO MODIFY THE ENVIRONMENT...WARMING TEMPERATURES FASTER THAN REALITY. AS A RESULT...THE TIMING OF THE TRANSITION TO ALL RAIN MAY BE A LITTLE FAST. HAVE TRIED TO ACCOMMODATE THIS TREND IN THE FORECAST. ANOTHER BIG QUESTION IS THE SOUTHERN EXTENT OF THE WINTRY PRECIP. WOULD NOT BE SURPRISED TO SEE SOME NON-ACCUMULATING WINTRY PRECIP AS FAR SOUTH AS I-20. STAY ALERT TO THE CHANGING FORECAST...AS IT IS SURE TO EVOLVE AS THIS EVENT APPROACHES. ...CHALLENGING SHORT TERM FORECAST WITH FIRST BIG CHANCE AT WINTRY PRECIP... SHORT TERM PERIOD BEGINS WITH FRIGID TEMPERATURES THIS MORNING...COMBINING WITH WINDS...TO PRODUCE EXTREMELY COLD WIND CHILLS ACROSS THE NORTHEAST GEORGIA MOUNTAINS. HIGHLIGHTED COUNTIES FOR THE WIND CHILL ADVISORY /WHERE APPARENT TEMPERATURES ARE 5 DEGREES OR LESS/ STILL LOOK APPROPRIATE...AND HAVE MADE NO CHANGES TO THE PRODUCT. THE ADVISORY IS IN EFFECT UNTIL 10 AM. IT WILL NOT BE TOO MUCH WARMER OUTSIDE OF THE ADVISORY AREA...WHERE TEMPERATURES WILL STILL FEEL LIKE THEY ARE IN THE SINGLE DIGITS TO LOW TEENS. SURFACE HIGH PRESSURE WILL CONTINUE TO BUILD INTO THE SOUTHEAST TODAY AS THE RIDGE AXIS MOVE EASTWARD...KEEPING THE DRY AND CHILLY AIR MASS OVER THE STATE /SEE FIRE WEATHER SECTION BELOW/. A MODEST SHORTWAVE APPROACHES THE STATE TONIGHT AND INTO WEDNESDAY MORNING...DAMPENING SOMEWHAT. AS THE COLUMN SATURATES...EXPECT THERMODYNAMIC COOLING TO KEEP TEMPERATURES LOW. AS PRECIPITATION BEGINS ACROSS THE AREA...EXPECT INITIAL LIGHT SNOW/SLEET WEDNESDAY MORNING TO TRANSITION TO FREEZING RAIN /WPC PRECIP PROBS FOR FREEZING RAIN ARE IMPRESSIVE/. NORTH GEORGIA COUNTIES WILL CONTINUE TO SEE A RAIN/SNOW PTYPE THROUGH THE DAY...WITH THE REMAINDER OF THE AREA TRANSITIONING TO ALL RAIN BY THE AFTERNOON. COLD ANTECEDENT CONDITIONS WILL PRIME THE AREA TO SEE EARLY IMPACTS...AND HAVE GONE AHEAD AND UPGRADED THE WINTER STORM WATCH AREA AND EXPANDED IT...ISSUING A WINTER WEATHER ADVISORY FOR 09Z WEDNESDAY TO 06Z THURSDAY. SNOW/ICE ACCUMULATIONS HAVE NOT CHANGED SIGNIFICANTLY FROM THE EVENING FORECAST PACKAGE...AND STILL EXPECTING UP TO 2 INCHES OF SNOW/SLEET IN THE FAR NORTHERN COUNTIES...AND A QUARTER TO HALF AN INCH IN PORTIONS OF THE NORTHERN ATLANTA SUBURBS. THERE STILL REMAINS SEVERAL KEY QUESTIONS AND UNCERTAINTIES WITH THE FORECAST. MODELS TEND TO BE TOO QUICK TO MODIFY THE ENVIRONMENT...WARMING TEMPERATURES FASTER THAN REALITY. AS A RESULT...THE TIMING OF THE TRANSITION TO ALL RAIN MAY BE A LITTLE FAST. HAVE TRIED TO ACCOMMODATE THIS TREND IN THE FORECAST. ANOTHER BIG QUESTION IS THE SOUTHERN EXTENT OF THE WINTRY PRECIP. WOULD NOT BE SURPRISED TO SEE SOME NON-ACCUMULATING WINTRY PRECIP AS FAR SOUTH AS I-20. STAY ALERT TO THE CHANGING FORECAST...AS IT IS SURE TO EVOLVE AS THIS EVENT APPROACHES. .FIRE WEATHER... WITH DRY HIGH PRESSURE OVER THE STATE TODAY...RELATIVE HUMIDITIES WILL DROP INTO THE 20S ACROSS THE STATE...WITH A LARGE MAJORITY OF THE AREA SEEING 25 PERCENT OR BELOW FOR SEVERAL HOURS THIS AFTERNOON. AS OF YESTERDAY AFTERNOON /1 PM/ THE 10-HR FUEL MOISTURES HAVE NOT YET DRIED ENOUGH TO SUPPORT THE ISSUANCE OF A FIRE DANGER STATEMENT. NW WINDS TODAY WILL BE GUSTY THROUGH THE AFTERNOON...BUT ARE EXPECTED TO REMAIN BELOW CRITICAL SPEEDS. 31 .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... MODELS CONSISTENT WITH SOME MOISTURE TRAILING THE EXITING OHIO VALLEY LOW WEDNESDAY NIGHT. PRECIP SHOULD AFFECT MAINLY NORTH AND WEST GA. THICKNESS VALUES SUGGEST A MIX OF RAIN AND FREEZING RAIN OR SNOW ACROSS PORTIONS OF THE NORTH...POSSIBLY EXTENDING INTO THE NORTH METRO AREAS. THE NEXT SOUTHERN STREAM LOW MOVES RAPIDLY INTO THE LOWER MS VALLEY ON THURSDAY. PRECIP SHOULD BE ALL LIQUID AS THIS LOW LIFTS INTO THE TN VALLEY BY FRIDAY MORNING. WRAP AROUND FROM THIS LOW ON FRIDAY NIGHT COULD BRING SOME PRECIP TO MUCH OF NORTH AND PORTIONS OF CENTRAL GA. BEST CHANCES SHOULD BE ACROSS THE NORTH AND NORTHEAST. POTENTIAL THICKNESS VALUES OVERNIGHT FRIDAY SUGGEST MOSTLY SNOW. SOME UNCERTAINTY EXISTS WITH THE ACTUAL AMOUNT OF QPF SO HAVE KEPT POPS FAIRLY LOW...WITH SOME LIGHT ACCUMULATIONS CONFINED TO THE NORTHEAST FOR NOW. SOME LINGERING FLURRIES MAY AFFECT THE FAR NORTH ON SATURDAY. DRY WEATHER ON SUNDAY AND MONDAY AS HIGH PRESSURE MOVES ACROSS THE SOUTHEAST. 41 && AVIATION... 06Z UPDATE... VFR CONDITIONS THROUGH THE TAF PERIOD. N-NW WINDS WILL INCREASE TO 8-10KT WITH GUSTS TO 16-18KT BY MID MORNING. BKN-OVC HIGH CLOUDS EXPECTED BY LATE IN THE PERIOD. //ATL CONFIDENCE...06Z UPDATE... HIGH CONFIDENCE FOR ALL ELEMENTS. 31 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 40 25 43 34 / 0 5 40 30 ATLANTA 39 27 45 38 / 0 5 40 30 BLAIRSVILLE 33 21 35 30 / 0 5 60 50 CARTERSVILLE 36 22 41 34 / 0 5 60 50 COLUMBUS 47 28 52 43 / 0 0 20 20 GAINESVILLE 37 24 39 34 / 0 5 50 40 MACON 45 23 50 40 / 0 0 10 10 ROME 36 23 39 34 / 0 10 60 40 PEACHTREE CITY 40 22 46 37 / 0 0 40 30 VIDALIA 46 27 54 40 / 0 0 5 5 && .FFC WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY FROM 4 AM WEDNESDAY TO 1 AM EST THURSDAY FOR THE FOLLOWING ZONES: CATOOSA...CHATTOOGA...DADE...DAWSON... FANNIN...GILMER...GORDON...LUMPKIN...MURRAY...PICKENS...TOWNS... UNION...WALKER...WHITE...WHITFIELD. WIND CHILL ADVISORY UNTIL 10 AM EST THIS MORNING FOR THE FOLLOWING ZONES: DAWSON...FANNIN...GILMER...LUMPKIN...MURRAY... PICKENS...TOWNS...UNION...WHITE. && SHORT TERM...31 LONG TERM....41 AVIATION...31
Hazardous weather outlook, Jan 18, 8:28 PM EST, 8 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 828 PM EST MON JAN 18 2016 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-191200- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 828 PM EST MON JAN 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT... A WIND CHILL ADVISORY HAS BEEN ISSUED FOR PORTIONS OF NORTH GEORGIA OVERNIGHT. WIND CHILLS COULD DIP AS LOW AS MINUS FIVE DEGREES...ESPECIALLY IN THE HIGHEST ELEVATIONS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... AN ACCUMULATING MIX OF SNOW...SLEET AND FREEZING RAIN IS POSSIBLE ACROSS NORTH GEORGIA WEDNESDAY AND WEDNESDAY NIGHT. A WINTER STORM WATCH HAS BEEN ISSUED NORTH OF A LINE FROM DALTON TO ELLIJAY TO CLEVELAND. A WINTRY MIX IS EXPECTED AGAIN FRIDAY AND FRIDAY NIGHT AS A STRONG LOW PRESSURE SYSTEM MOVES ACROSS THE SOUTHEAST STATES. NORTHERN GEORGIA AND PORTIONS OF NORTH CENTRAL GEORGIA HAVE THE BEST CHANCES FOR ACCUMULATING WINTER PRECIPITATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 18, 8:28 PM EST | Winter Storm Watch | FFC | Fannin, Gilmer, Lumpkin, Murray, Towns, Union and 2 more | 9 hr |
| Jan 19, 2:44 PM EST | Winter Storm Warning | FFC | Catoosa, Chattooga, Dade, Dawson, Fannin, Gilmer and 9 more | 27 hr |
| Jan 19, 2:44 PM EST | Winter Weather Advisory | FFC | Banks, Bartow, Catoosa, Chattooga, Cherokee, Dade and 15 more | 38 hr |
Nearby
Winter Weather Advisories in Georgia, 2016Every winter weather advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.